Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Raleigh, NC

April 19, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 19, 2013, 7:52 PM EDT for 4 counties in North Carolina. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 7:52 PM EDT (23:52 UTC)
Expired
Apr 19, 2013, 8:45 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 7:59 PM EDTTSTM WND DMG5 Ssw Rosemary, NCNUMEROUS LARGE TREE LIMBS DOWN AND BLOCKING THE ROAD. DOT DISPATCHED TO CLEAR ROADWAY.
Apr 19, 8:15 PM EDTTSTM WND GST 46Halifax County Apt, NCTHE HALIFAX COUNTY AIRPORT...AWOS SITE KIXA...REPORTED A WIND GUST OF 46 MPH AT 815 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 6:27 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WUUS52 KRAH 192352
SVRRAH
NCC065-083-127-195-200045-
/O.NEW.KRAH.SV.W.0028.130419T2352Z-130420T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ENFIELD...OR 8 MILES
  SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HALIFAX...SOUTH WELDON...
  WELDON...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7747 3558 7781 3558 7806 3559 7810
      3573 7820 3617 7784 3651 7790 3649 7772
      3642 7756 3634 7758 3631 7756 3633 7744
      3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 2352Z 232DEG 50KT 3627 7770

$$

10
2 follow-up statements
780 
WWUS52 KRAH 200027
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT FRI APR 19 2013

NCC065-083-127-195-200045-
/O.CON.KRAH.SV.W.0028.000000T0000Z-130420T0045Z/
EDGECOMBE NC-HALIFAX NC-WILSON NC-NASH NC-
827 PM EDT FRI APR 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN NASH...WILSON...SOUTHEASTERN HALIFAX AND EDGECOMBE
COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTLAND 
NECK...OR 13 MILES SOUTH OF HALIFAX...MOVING NORTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TILLERY...ROCKY 
MOUNT...WILSON...AND PINETOPS.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 145.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7747 3558 7781 3560 7810 3571 7817
      3573 7820 3591 7805 3631 7754 3633 7744
      3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 0026Z 244DEG 36KT 3616 7748

$$

10
829 
WWUS52 KRAH 200045
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT FRI APR 19 2013

NCC065-083-127-195-200053-
/O.EXP.KRAH.SV.W.0028.000000T0000Z-130420T0045Z/
EDGECOMBE NC-HALIFAX NC-WILSON NC-NASH NC-
845 PM EDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NASH...WILSON...
SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES EXPIRES AT 845 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. A FEW ADDITIONAL STRONG WIND GUSTS ARE 
POSSIBLE WITH THE LINE AS IT MOVES THROUGH BY 930 PM. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 116 AND 145.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EDT SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7740 3591 7734 3583 7735
      3580 7747 3558 7781 3560 7810 3571 7817
      3573 7820 3591 7805 3631 7754 3633 7744
      3624 7737 3622 7738 3616 7727 3610 7722
TIME...MOT...LOC 0043Z 244DEG 36KT 3623 7729

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:06 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 19, 7:06 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT FRI APR 19 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS
AFTERNOON AND EVENING...BRINGING WITH IT HEAVY RAIN AND THE CHANCE
FOR SEVERE THUNDERSTORMS. BEHIND THE FRONT...COOLER AND DRIER
CONDITIONS WILL MOVE IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

...TORNADO WATCH IN EFFECT UNTIL 9PM...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 9PM FOR ALL COUNTIES IN THE CWA EAST OF I-95. THE THREAT
IS EXPECTED TO EVOLVE WITH ANOTHER WATCH POSSIBLE FOR THE REMAINING
COUNTIES WITHIN THE CWA LATER THIS EVENING.

TORNADO AND HAIL THREAT: ALTHOUGH THE PRIMARY THREAT THIS EVENING IS
STILL EXPECTED TO BE DAMAGING WINDS...A DIFFERENTIAL HEATING
BOUNDARY HAS SET UP ACROSS THE CWA WHICH COULD BE A CATALYST FOR
ROTATION ONCE STORMS EVOLVE THIS AFTERNOON. IN ADDITION BRIEF SPIN
UPS ALONG THE MAIN LINE OF THUNDERSTORMS WILL ALSO BE POSSIBLE. IN
ADDITION INCREASED INSTABILITY AND MOISTURE FROM THE SOUTH ALONG
WITH MORE BACKING OF THE WINDS AT THE SURFACE THAN ORIGINALLY
ANTICIPATED WILL GIVE A SLIGHT BOOST TO THE TORNADO POTENTIAL.
HODOGRAPHS CURRENTLY DEPICT HIGHER HELICITY VALUES IN THE 0-3 KM
RANGE WITH HIGHEST TOTALS IN THE SOUTH AND EAST WHERE TEMPERATURES
HAVE RISEN INTO THE MIDDLE 80S. CURRENT RADAR TRENDS DO SHOW SOME
DISCREET CELLS BEGINNING TO FOR AHEAD OF THE LINE IN THE WESTERN
PIEDMONT. IF WE ARE TO SEE ANY HAIL THIS EVENING...THESE DISCREET
CELLS WOULD BE THE BEST CANDIDATES AS THEY DO HAVE HIGHER CAPE IN
THE HAIL GROWTH ZONE. AS THE AFTERNOON WHERES ON THIS INSTABILITY
WILL DIMINISH.

DAMAGING WIND THREAT: THE MOST LIKELY SCENARIO WITH THIS SYSTEM
REMAINS A QLCS LINE OF THUNDERSTORMS WITH DAMAGING WINDS AS THE
PRIMARY THREAT. MODEL FORECAST SOUNDINGS SHOW AN INVERTED V
SIGNATURE WITH SOME MID LEVEL DRY AIR INITIALLY BECOMING MOIST
THROUGHOUT THE COLUMN AS FRONTOGENESIS INCREASES. THE MID LEVEL CAP
THAT WAS INDICATED EARLIER IN THE DAY HAS MOST LIKELY ERODED OR IS
IN THE PROCESS OF ERODING AT THIS TIME...PAVING THE WAY FOR GREATER
INSTABILITY MOVING FORWARD. MIXED LAYER CAPE OF 500-1000 J/KG IS
MANIFESTING ITSELF OVER MUCH OF THE CWA AND SHOULD HELP TO
STRENGTHEN THE LINE OF STORMS AS IT MOVES INTO THE WESTERN PIEDMONT.
CURRENTLY THE BEST LOW LEVEL LAPSE RATES REMAIN TO THE SOUTH BUT
THEY ARE ALREADY GOOD AT 7.5 TO 8 DEG/KM OVER CENTRAL NC. MID-LEVEL
LAPSE RATES ARE NOT AS IMPRESSIVE BUT SHOULD IMPROVE SLIGHTLY.
EFFECTIVE SHEAR WILL BE 40-50 KNOTS ALONG THE LINE OF STORMS WITH
LESSER VALUES OUT AHEAD OF THE LINE. TIMING EXCLUDING CELLS AHEAD OF
THE LINE WILL BE 4-5 PM IN THE TRIAD...7-9 IN THE TRIANGLE AND
10PM-12AM IN THE EAST.

PRECIPITATION THREAT: HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM SPC
MESO-ANALYSIS SHOWS PRECIPITABLE WATERS OVER 1.5 INCHES AND VERY
STRONG 850 MB MOISTURE TRANSPORT ASSOCIATED WITH THE 50 KNOT LOW
LEVEL JET MOVING OVER CENTRAL NORTH AND SOUTH CAROLINA. EXPECT PLUS
OR MINUS AN INCH OF RAIN WITH THE SYSTEM DEPENDING ON RAIN RATES IN
THE HEAVIER THUNDERSTORM AND THE FORWARD SPEED OF THE LINE. FLOODING
IS NOT ANTICIPATED TO BE A LARGE PROBLEM BUT IS WORTH KEEPING AN EYE
ON IN TRAINING CELLS OR IN THE USUAL URBAN FLOOD ZONES.

BEHIND THE FRONT EXPECT LIGHT ANAFRONTAL STRATIFORM RAIN TO CONTINUE
FOR SEVERAL HOURS BEFORE FINALLY MOVING OUT DURING THE OVERNIGHT
HOURS FROM WEST TO EAST. HIGH TEMPERATURES ARE HOLDING ON FOR UPPER
70S IN THE NW TO LOW TO MID 80S SE. DEWPOINTS WILL HOLD IN THE
MIDDLE 60S BEFORE DROPPING OFF BEHIND THE FRONT. AFTER FRONTAL
PASSAGE WINDS WILL SHIFT TO NORTHWESTERLY AND LOW TEMPERATURES WILL
DEPEND ON THE EXACT TIMING OF THE FRONT BUT WILL MOST LIKELY END UP
MIDDLE 40S NW TO MIDDLE 50S SE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 255 PM FRIDAY...

ONCE THE COLD FRONT AND ASSOCIATED PREFRONTAL CONVECTION CLEAR THE
AREA LATE TONIGHT...STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS
THE NORTHERN TIER OF THE COUNTRY AND EXTEND SOUTH INTO CENTRAL NC
THROUGH THE WEEKEND.  LOW LEVEL THICKNESSES ARE FORECAST TO FALL TO
AROUND 1320M BOTH SATURDAY AND SUNDAY MORNINGS...WHICH SUGGESTS
HIGHS IN THE LOW TO MID 60S.  THE BETTER RADIATIONAL COOLING
CONDITIONS WILL OCCUR ON SATURDAY NIGHT..THOUGH THE PRESSURE
GRADIENT OVER NC MAY STILL BE STRONG ENOUGH FOR A LIGHT
NORTHEASTERLY WIND.  LOWS SATURDAY NIGHT WILL FALL INTO LOW TO MID
40S IN MOST AREAS...THOUGH UPPER 30S ARE POSSIBLE IN OUTLYING
AREAS.  LOWS SHOULD BE A FEW DEGREES WARMER SUNDAY NIGHT BUT
STRENGTHENING PRESSURE GRADIENT BETWEEN THE SURFACE RIDGE AND A
SHARPENING COASTAL TROUGH SHOULD CREATE A CHILLY 10-15MPH
NORTHEASTERLY WIND OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

...BELOW NORMAL TEMPERATURES NEXT WEEK...

STRONG HIGH PRESSURE WILL DRIFT SLOWLY ACROSS NORTHERN NEW ENGLAND
EARLY NEXT WEEK.. EXTENDING SOUTH DOWN THE EASTERN SEABOARD.
MEANWHILE...A PAIR OF SHORTWAVES WILL TRAVERSE THE MEAN TROUGH
DEVELOPING OVER THE EASTERN HALF OF THE CONUS.  THE PASSAGE OF THE
WEAKER LEAD SHORTWAVE SHOULD INDUCE WEAK CYCLOGENESIS ALONG A
STALLED OUT FRONTAL ZONE OFF CAROLINA COAST...MOSTLY LIKELY LATE
MONDAY BASED ON CURRENT MODELS PROJECTIONS.  THERE IS A FAIR AMOUNT
OF UNCERTAINTY REGARDING THE WESTWARD EXTENT OF THE RAIN SHIELD
ASSOCIATED WITH THE SURFACE WAVE AS IT LIFTS NORTH AND
PARALLELS THE COASTLINE.  IN ADDITION TO THE POTENTIAL FOR
RAIN...ESPECIALLY EAST...WIDESPREAD CLOUD COVER AND THE PRESENCE OF
THE STRONG SURFACE HIGH PRESSURE RIDGE FAVOR COLD AIR DAMMING
DEVELOPMENT AND HIGHS 10-15 DEGREES BELOW NORMAL MONDAY.  SOME
MODERATION OF HIGHS BACK TOWARD NORMAL WILL BE POSSIBLE TUESDAY AND
ESPECIALLY WEDNESDAY...DEPENDING ON THE STRENGTH OF THE CAD.  THE
LATTER OF THE TWO AFOREMENTIONED SHORTWAVES WILL THEN SWING ACROSS
THE MIDWEST STATES WEDNESDAY AND SEND A COLD FRONT ACROSS OUR AREA
WEDNESDAY NIGHT OR THURSDAY.

&&

.AVIATION /00Z SATURDAY THROUGH TUESDAY/...
AS OF 700 PM FRIDAY...

24 HOUR TAF PERIOD: COLD FRONT CONTINUES TO MARCH ACROSS THE AREA
THIS EVENING. THE MAIN LINE OF STORMS WILL CONTINUE THROUGH THE
TRIANGLE ADVANCING OFF TOWARDS KRWI OVER THE NEXT FEW HOURS.
OBSERVED WINDS OF OVER 50 KNOTS HAVE BEEN REPORTED WITH MANY OF
THESE STORMS. THESE STORMS ARE EXTREMELY DANGEROUS FOR SMALL
AIRCRAFT. BEHIND THE CONVECTION AN EXTENDED PERIOD OF STRATIFORM
RAIN IS POSSIBLE BRINGING WITH IT SOME MAINLY MVFR CONDITIONS.
ACTUAL FRONTAL PASSAGE WILL FOLLOW WITH WINDS SHIFTING TO THE
NORTHWEST AND REMAINING RELAXING TO 5-10 KNOTS SUSTAINED. CEILINGS
WILL LIFT UP THROUGH VFR AND SKIES MAY CLEAR ON SATURDAY FROM WEST
TO EAST WITH A FEW SCATTERED CLOUDS POPPING UP AT 5 KFT.

LONG TERM: SPORADIC SUB-VFR EPISODES ARE POSSIBLE SUNDAY NIGHT
THROUGH WEDNESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...ELLIS
Hazardous weather outlook, Apr 19, 7:30 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
730 PM EDT FRI APR 19 2013

NCZ011-027-028-043-078-089-202330-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
730 PM EDT FRI APR 19 2013

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>026-038>041-073>076-083-084-202330-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
730 PM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ042-077-085-086-088-202330-
JOHNSTON-HARNETT-SCOTLAND-HOKE-CUMBERLAND-
730 PM EDT FRI APR 19 2013

...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 19, 7:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     5 NE EAGLE SPRINGS      35.35N  79.58W
04/19/2013                   MOORE              NC   TRAINED SPOTTER

            SEVERAL TREES DOWN. ONE TREE FELL DOWN ON FOUR
            CARS...ONE CAR COMPLETELY SMASHED.

&&

EVENT NUMBER RAH1300400

NP
Local storm report, Apr 19, 7:26 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     3 S APEX                35.68N  78.85W
04/19/2013                   WAKE               NC   PUBLIC

            A FOUR-INCH DIAMETER TREE TOP BROKEN OFF.

&&

EVENT NUMBER RAH1300401

GIH
Local storm report, Apr 19, 7:35 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 WNW CLAYTON           35.66N  78.51W
04/19/2013                   JOHNSTON           NC   911 CALL CENTER

            TREES DOWN ACROSS ROADWAY.

&&

EVENT NUMBER RAH1300402

NP
Local storm report, Apr 19, 7:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             2 SW LAURINBURG         34.75N  79.49W
04/19/2013  M1.00 INCH       SCOTLAND           NC   NWS EMPLOYEE

&&

EVENT NUMBER RAH1300403

NP
Local storm report, Apr 19, 7:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 NE CARY               35.81N  78.77W
04/19/2013                   WAKE               NC   AMATEUR RADIO

            TREE DOWN ON A HOUSE AND THROUGH THE ROOF.

&&

EVENT NUMBER RAH1300405

NP
Local storm report, Apr 19, 7:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     FAYETTEVILLE REGIONAL A 34.99N  78.88W
04/19/2013  M52 MPH          CUMBERLAND         NC   ASOS

            THE FAYETTEVILLE AIRPORT REPORTED A PEAK WIND GUST OF
            52 MPH AT 735 PM.

&&

EVENT NUMBER RAH1300406

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:37 PM EDTSpecial Weather StatementRAHDavidson38 min
Apr 19, 3:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 19, 3:30 PM EDTTornado WarningRAHAlamance, Orange30 min
Apr 19, 3:39 PM EDTTornado WarningRAHGuilford36 min
Apr 19, 3:42 PM EDTSpecial Weather StatementRAHDavidson33 min
Apr 19, 3:53 PM EDTTornado WarningRAHDurham, Orange, Person37 min
Apr 19, 3:55 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph35 min
Apr 19, 4:21 PM EDTTornado WarningRAHGranville24 min
Apr 19, 4:31 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph44 min
Apr 19, 4:34 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly56 min
Apr 19, 4:57 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph48 min
Apr 19, 5:06 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 19, 5:12 PM EDTSpecial Weather StatementRAHGranville, Person63 min
Apr 19, 5:14 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond61 min
Apr 19, 5:28 PM EDTTornado WarningRAHChatham, Moore, Randolph32 min
Apr 19, 5:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Granville, Lee, Moore and 3 more46 min
Apr 19, 5:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Scotland60 min
Apr 19, 6:14 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Wake, Warren61 min
Apr 19, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Lee, Orange, Vance and 1 more15 min
Apr 19, 6:45 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Johnston, Scotland60 min
Apr 19, 6:55 PM EDTSevere Thunderstorm WarningRAHDurham, Granville35 min
Apr 19, 7:14 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson46 min
Apr 19, 7:18 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren57 min
Apr 19, 7:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.